Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 37, NWS Medford, OR

December 1, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Dec 1, 2011, 2:38 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 2, 2011, 2:00 AM PST. It was in force for 88 min.

The area

The counties it named.

The facts

Issued
Dec 1, 2011, 2:38 AM PST (10:38 UTC)
In effect from
Dec 2, 2011, 2:00 AM PST
Expired
Dec 2, 2011, 3:28 AM PST
In force
88 min
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS76 KMFR 011038
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
238 AM PST THU DEC 1 2011

ORZ021-011845-
/O.NEW.KMFR.FR.Y.0037.111202T1000Z-111202T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
238 AM PST THU DEC 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE...WIDESPREAD TEMPERATURES OF 33 TO 35 DEGREES BY
  FRIDAY MORNING WITH ISOLATED AREAS DROPPING BELOW FREEZING.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  COQUILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023-024-026-011845-
/O.CON.KMFR.AS.Y.0004.111201T1200Z-111206T1200Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
238 AM PST THU DEC 1 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND THE
  AIR WILL BECOME STAGNANT WITH LITTLE VENTILATION.

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...MEDFORD... 
  ASHLAND...GRANTS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029-030-011845-
/O.CON.KMFR.AS.Y.0004.111202T1200Z-111206T1200Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
238 AM PST THU DEC 1 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM PST TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM PST TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND THE
  AIR WILL BECOME STAGNANT WITH LITTLE VENTILATION.

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

SVEN
3 follow-up statements
613 
WWUS76 KMFR 011049
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST THU DEC 1 2011

ORZ021-012315-
/O.CON.KMFR.FR.Y.0037.111202T1000Z-111202T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
249 AM PST THU DEC 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE...WIDESPREAD TEMPERATURES OF 33 TO 35 DEGREES BY 
  FRIDAY MORNING WITH ISOLATED AREAS DROPPING BELOW FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  COQUILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023-024-026-012315-
/O.CON.KMFR.AS.Y.0004.111201T1200Z-111206T1200Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
249 AM PST THU DEC 1 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND 
  THE AIR WILL BECOME STAGNANT WITH LITTLE VENTILATION. 

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...MEDFORD... 
  ASHLAND...GRANTS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029-030-012315-
/O.CON.KMFR.AS.Y.0004.111202T1200Z-111206T1200Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
249 AM PST THU DEC 1 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM PST TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM PST TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND 
  THE AIR WILL BECOME STAGNANT WITH LITTLE VENTILATION. 

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

SVEN
756 
WWUS76 KMFR 012203
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 PM PST THU DEC 1 2011

ORZ021-021600-
/O.CON.KMFR.FR.Y.0037.111202T1000Z-111202T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
203 PM PST THU DEC 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
   FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE...WIDESPREAD TEMPERATURES OF 33 TO 35 DEGREES BY 
  FRIDAY MORNING WITH ISOLATED AREAS DROPPING BELOW FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  COQUILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023-024-026-030000-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111206T1200Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
203 PM PST THU DEC 1 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
   TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND 
  THE AIR WILL BECOME STAGNANT WITH LITTLE VENTILATION. 

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...MEDFORD... 
  ASHLAND...GRANTS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029-030-030000-
/O.CON.KMFR.AS.Y.0004.111202T1200Z-111206T1200Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
203 PM PST THU DEC 1 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
   4 AM PST TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM PST TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND 
  THE AIR WILL BECOME STAGNANT WITH LITTLE VENTILATION. 

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

STOCKTON
977 
WWUS76 KMFR 021128
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
328 AM PST FRI DEC 2 2011

ORZ021-031200-
/O.UPG.KMFR.FR.Y.0037.000000T0000Z-111202T1600Z/
/O.NEW.KMFR.FZ.W.0025.111202T1128Z-111202T1600Z/
/O.NEW.KMFR.FZ.A.0020.111203T1000Z-111203T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
328 AM PST FRI DEC 2 2011

...FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE TONIGHT THROUGH SATURDAY MORNING. THE FROST ADVISORY IS
NO LONGER IN EFFECT. 

* TEMPERATURE...WIDESPREAD TEMPERATURES ACROSS THE SHELTERED
  COASTAL VALLEYS OF COOS COUNTY HAVE FALLEN TO AROUND
  FREEZING...OR 32 DEGREES THIS MORNING. TEMPERATURES WILL WARM
  ABOVE FREEZING THROUGH 8 AM. TEMPERATURES SHOULD AGAIN FALL TO
  AROUND FREEZING LATE TONIGHT INTO EARLY SATURDAY MORNING.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE...MYRTLE
  POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ023-024-026-031200-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111206T1200Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
328 AM PST FRI DEC 2 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND THE
  AIR WILL BE STAGNANT WITH LITTLE VENTILATION.

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GRANTS PASS...CAVE
  JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029-030-031200-
/O.CON.KMFR.AS.Y.0004.111202T1200Z-111206T1200Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
328 AM PST FRI DEC 2 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  THROUGH THE WEEKEND. WINDS WILL BE LIGHT IN THE VALLEYS AND THE
  AIR WILL BE STAGNANT WITH LITTLE VENTILATION.

* IMPACTS...AIR QUALITY WILL DETERIORATE DUE TO INCREASING 
  PARTICULATE MATTER. THE WORST CONDITIONS ARE EXPECTED LATER 
  IN THE WEEKEND INTO EARLY NEXT WEEK.

* LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY...CHEMULT...
  CHILOQUIN...CRESCENT...GILCHRIST...SPRAGUE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

STAVISH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Nov 30, 9:00 PM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 30, 9:00 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST WED NOV 30 2011

.DISCUSSION...
THE FORECAST IS ON TRACK SO NO UPDATES WILL BE ISSUED AT THIS TIME.

OF NOTE...VALLEY OVERNIGHT LOWS WILL BE COLDER EACH NIGHT THROUGH
MONDAY. SUBSEQUENT SHIFTS WILL LIKELY NEED TO LOWER FORECAST LOWS
DUE TO THE DRY AIRMASS EXPECTED TO BE IN PLACE.

&&

.AVIATION...
FOG AND LOW CLOUD COVERAGE TO NIGHT WILL BE LEES THAN PREVIOUS
NIGHTS DUE TO COLDER AIR ALOFT AND OFFSHORE WINDS. HOWEVER...THERE
IS STILL LIKE TO BE SOME PATCHY FOG AND FREEZING FOG OVERNIGHT IN
THE ROSEBURG AND MEDFORD AREAS...AS WELL AS THE ILLINOIS VALLEY TO
INCLUDE GRANTS PASS...AND IN THE KLAMATH RIVER VALLEY OF WESTERN
SISKIYOU COUNTY. EXPECT MVFR TO IFR...AND LOCAL IFR IN THESE AREAS
CENTERED AROUND SUNRISE. TOMORROW NIGHT IS LIKELY TO BE
DRIER...WITH EVEN LESS FOG DUE TO PASSING CLOUDS FROM REMNANTS OF
A FRONTAL SYSTEM.

&&

.CLIMATE...
WITH HIGH PRESSURE PARKED IN THE EASTERN PACIFIC THE PACIFIC STORM
TRACK IS LIKELY TO BE BLOCKED OVER THE AREA FOR THE NEXT COUPLE OF
WEEKS. THE ONLY HOPE FOR PRECIPITATION WILL BE FROM STORMS DIVING
IN FROM THE NORTH WHICH TEND TO MOISTURE STARVED...MEANING SOME
LIGHT PRECIPITATION IS POSSIBLE EVER FEW DAYS...BUT PRECIPITATION
AMOUNTS WILL BE MUCH BELOW NORMAL. THE WET SEASON...THUS FAR...HAS
FEATURED PRECIPITATION AMOUNTS MOSTLY AROUND 25 TO 75 PERCENT OF
NORMAL FOR MOST OF THE AREA...WITH A FEW WETTER POCKETS IN THE
VICINITY OF GRANTS PASS. THE HIGH PRESSURE RIDGE OVER THE NEXT TWO
WEEKS IS VERY LIKELY TO RESULT IN BELOW NORMAL TEMPERATURES IN THE
VALLEYS AND NEAR NORMAL TEMPERATURES IN THE MOUNTAINS.
ALTOGETHER...LA NINA IS IN PLACE. THE COLDER THAN NORMAL IS
HERE...BUT IT LOOKS LIKE WE WILL HAVE TO WAIT QUITE AWHILE FOR
APPRECIABLE MOISTURE TO ARRIVE.

&&

.PREV DISCUSSION... /ISSUED 513 PM PST WED NOV 30 2011/

UPDATE...ISSUED A SMALL CRAFT ADVISORY FOR WINDS FOR MARINE ZONE
356 NOW UNTIL 10 PM PST. NORTH WINDS GUSTED UP TO 30 KT. REST OF
THE FORECAST REMAINS UNCHANGED.

PREV DISCUSSION... /ISSUED 309 PM PST WED NOV 30 2011/

SHORT TERM...
AN AREA OF LOW PRESSURE IS SLIDING OFF TO OUR SOUTHEAST AND AN AREA
OF STRONG HIGH PRESSURE IS BUILDING NORTHWARD OVER THE EASTERN
PACIFIC.  THIS IS MAKING FOR AN INCREASING OFFSHORE GRADIENT OVER
THE CWA THIS AFTERNOON.  RIDGE-TOPS ARE GUSTING INTO THE 20 TO 30 MPH
RANGE AND WILL CONTINUE TO REMAIN GUSTY DURING THE OVERNIGHT HOURS.
SOME DRYING HAS STARTED TO OCCUR FOR THE HIGHER ELEVATIONS AND
WESTSIDE VALLEYS AND THIS WILL CONTINUE TONIGHT. THUS, FOG IS LIKELY
TO BE MUCH LESS DENSE THURSDAY MORNING THAN IT WAS THIS MORNING. THE
TYPICAL DOWN SLOPING LOCATIONS SUCH AS BROOKINGS WILL ENJOY AFTERNOON
HIGH TEMPERATURES AS MUCH AS 10 DEGREES ABOVE NORMAL THURSDAY AND FRIDAY.

WINDS WILL EASE SOME ON FRIDAY AS THE HIGH PRESSURE NUDGES EASTWARD.
THIS WILL HELP DEFLECT ANOTHER WEAK FRONT MOVING IN FROM THE NORTH ALLOWING
IT TO ONLY CLIP THE NORTHEAST CORNER OF THE CWA.  WITH THE DRY
CONDITIONS IN PLACE, NO PRECIPITATION IS EXPECTED WITH THIS FRONT.
THE BIGGEST IMPACT WILL BE THAT IT WILL USHER IN SOME COLDER AIR
FROM THE NORTH.  SATURDAY MORNING WILL BE THE COLDEST IN A WHILE FOR
MANY PLACES.  AS HIGH PRESSURE SETTLES OVER THE REGION SATURDAY,
WINDS WILL CONTINUE TO SUBSIDE AND FOG WILL RETURN TO THE VALLEYS.
WITH TEMPERATURES CONTINUING TO FALL FREEZING FOG COULD START TO
MAKE ROADWAYS PARTICULARLY SLIPPERY FOR THE MORNING COMMUTE.

LONG TERM...
RUNS CONTINUE TO SHOW A VERY STRONG RIDGE OF HIGH PRESSURE REMAINING
ANCHORED OVER THE NORTHEAST PACIFIC THROUGH AT LEAST MONDAY. THIS
WOULD RESULT IN DRY WEATHER CONTINUING WITH TEMPERATURES GENERALLY
ABOVE NORMAL. THE POTENTIAL FOR PATCHY FOG AND FREEZING FOG REMAINS
IN THE VALLEYS DURING THE NIGHTTIME AND EARLY MORNING HOURS UNDER
THE HIGH. THE MODELS BEGIN TO DIVERGE STARTING TUESDAY AS THE
OPERATIONAL GFS AND ITS ENSEMBLES BREAK DOWN THE RIDGE AND PUSH IT
FARTHER WEST AS AN UPPER LEVEL LOW ROTATES SOUTH OUT OF CANADA AND
BRINGS COLDER AIR WITH IT...ESPECIALLY FOR AREAS EAST OF THE
CASCADES. THE OPERATIONAL ECMWF KEEPS THE RIDGE IN PLACE THROUGH
TUESDAY AND IS MUCH FARTHER EAST WITH THE UPPER LEVEL LOW ON
WEDNESDAY...ESSENTIALLY KEEPING IT OVER THE NORTHERN ROCKIES INTO
THE PLAINS. GUIDANCE FROM HPC FAVORS THE ECMWF AND ITS ENSEMBLES BUT
CONFIDENCE IS LOW DURING THE FORECAST PERIOD. WE HAVE COMPROMISED
BETWEEN THE VARIOUS SOLUTIONS AND TRENDED SNOW LEVELS AND
TEMPERATURES SLIGHTLY LOWER TUESDAY NIGHT INTO
WEDNESDAY...PARTICULARLY ACROSS THE EAST SIDE...AND ALLOWED FOR A
SMALL CHANCE OF SHOWERS IN OREGON ALONG THE COLD FRONT OF THE GFS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY FROM 4 AM THURSDAY TO 4 AM PST TUESDAY
     FOR ORZ023-024-026.
     AIR STAGNATION ADVISORY FROM 4 AM FRIDAY TO 4 AM PST TUESDAY FOR
     ORZ029-030.

CA...NONE.
PZ...HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST THURSDAY FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PST THURSDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST FRIDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
     FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ370.

BTL/MSO/SK/MAW/FB
Hazardous weather outlook, Nov 30, 3:10 PM PST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST WED NOV 30 2011

ORZ023-024-026-011400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
310 PM PST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
4 AM PST TUESDAY. SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-011400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
310 PM PST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY
THROUGHT 4 AM PST TUESDAY. SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:24 AM PSTGale WarningMFR42 hr
Dec 1, 4:24 AM PSTHazardous Seas WarningMFR4 days
Dec 1, 4:24 AM PSTSmall Craft Advisory for WindsMFR42 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.